Flood, Miami
- When
- January 6, 5:30 AM CST to 12:00 PM CST
- Where
- Miami forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.683, -99.900
The Marais Des Cygnes River at Osawatomie crested at 28.40 feet, or 0.40 of a foot above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 6, 3:49 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 AM CST THU JAN 6 2005 .DISCUSSION... FINALLY SEEING THE WINTER STORM PULLING OUT OF THE REGION. SURFACE OBS SHOWING LINGERING FLURRIES AND POSSIBLY A LITTLE FREEZING DRIZZLE OVERNIGHT. WILL CONTINUE TO SEE THAT ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING...WITH NO ACCUMULATION EXPECTED. TEMPS THROUGH THE NEXT SEVERAL DAYS ARE THE PRIMARY CONCERN AT THE MOMENT. CLOUDS WILL BE ON THE DECREASE TODAY...ALTHOUGH TEMPS THIS AFTERNOON WILL REMAIN COOL. THE COOL TEMPS AND CLEARING SKIES WILL SET THE REGION UP FOR ANOTHER COLD NIGHT TONIGHT. ALTHOUGH TEMPS FOR MOST LOCATIONS WILL NOT BE AS COLD AS THIS MORNING...WITH WARM AIR ADVECTION SETTING UP. DESPITE THE WARM AIR ADVECTION...TEMPS WILL STILL MODERATE SOME ON FRIDAY WITH THE LAYER OF ICE AND SNOW ON EVERYTHING. GFS/ETA MODELS INDICATE A WEAK COLD FRONT WILL TRY TO MOVE ACROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT SO HAVE KEPT LOWS ON THE COOL SIDE. WARM AIR ADVECTION STARTS UP IN EARNEST ONCE AGAIN OVER THE WEEKEND. SO EXPECT TEMPS TO FOLLOW SUIT. WILL HAVE TO WATCH FOR FOG SATURDAY NIGHT. SOUNDINGS (ESPECIALLY THE ETA) SHOW A STRONG FOG PROFILE. BOTH GFS AND ETA SHOW HIGHER DEW POINTS RAPIDLY MOVING NORTH INTO THE REGION...AS TROUGH OUT WEST DEVELOPS AND PUSHES CLOSER. NRR && .PREV DISCUSSION... 858 PM WED... HAVE REVAMPED WARNINGS A BIT. EXTENDED THE ONE FOR NORTHWEST MISSOURI UNTIL MIDNIGHT AND HAVE INCLUDED EXTREME NORTHEAST KANSAS. DEFORMATION BAND ROTATING THROUGH NORTHEAST KANSAS WILL CONTINUE TO PRODUCE ANOTHER COUPLE OF INCHES ACROSS THAT REGION THIS EVENING. SCALED BACK THE WARNING IN NORTH CENTRAL MISSOURI. THINK THIS DEFORMATION BAND WILL GRADUALLY LIFT NORTHEAST...SO ONLY COUNTIES ALONG THE IOWA BORDER SHOULD SEE ANY MORE SIGNIFICANT SNOWFALL ACCUMULATION. WILL BRING TEMPERATURES UP JUST A TOUCH AROUND THE KANSAS CITY AREA FOR TONIGHT...AS CLOUD COVER SHOULD KEEP READINGS JUST A LITTLE HIGHER THAN PREVIOUSLY THOUGHT. STILL LOOKS QUITE COLD IN NORTHWEST MISSOURI...WHERE SINGLE DIGITS ARE POISED JUST TO THE NORTHWEST...AND SHOULD MOVE IN AS SNOW LETS UP...AND DEWPOINTS START TO TUMBLE. PC 704 PM WED... NOT SEEING SECONDARY TROWAL PREVIOUSLY MENTIONED AND SNOW IS RAPIDLY DEPARTING MUCH OF FORECAST AREA. ONLY NORTHERN AREAS WILL CONTINUE TO SEE ACCUMULATING SNOW THIS EVENING...AS THEY ARE ON THE EDGE OF THE DEFORMATION BAND OF SNOW ACROSS IOWA AND NEBRASKA. WILL ALLOW WARNINGS AND ADVISORY THAT END AT 9 PM ACROSS SOUTHERN HALF OF FORECAST AREA EXPIRE. WILL TAKE A LOOK CLOSER TO 9 PM TO SEE IF THE WARNING FOR NORTHWEST MISSOURI NEEDS TO BE EXTENDED UNTIL MIDNIGHT. PC 245 PM WED... CURRENTLY WATCHING REFLECTIVITY TAKE ON MESOSCALE BANDING CHARACTERISTICS ACROSS NORTH CENTRAL MISSOURI. THIS SEEMS TO BE RIGHT IN LINE WITH ETA/RUC PROGGED RAPID INCREASE IN VERTICAL MOTION AND INCREASING DIVERGENCE ALOFT. SATELLITE IMAGERY ALSO CONFIRMS JET STREAK CRASHING INTO WESTERN TEXAS...PUTTING MUCH OF EASTERN KANSAS AND WESTERN MISSOURI IN THE FAVORABLE LEFT EXIT REGION. BELIEVE SNOW WILL BECOME THE MORE PREDOMINANT WEATHER TYPE IN MOST AREAS NORTH OF A KANSAS CITY TO KIRKSVILLE LINE BY LATE AFTERNOON...AS THE SLOWLY DEEPENING COLD LAYER IS ENHANCE BY DIABATIC COOLING PROCESSES IN AREA OF VERY STRONG SYNOPTIC SCALE LIFT (ON THE ORDER OF 5-8 MBS-1). ETA/GFS BOTH DEPICT A TROWAL NEAR THE IOWA/MISSOURI BORDER AROUND 00Z THIS EVENING...THAT LIFTS NORTH INTO IOWA LATER IN THE NIGHT. HOWEVER...ETA ALSO DEPICTS SECONDARY TROWAL STRUCTURE FURTHER SOUTH IN NORTH CENTRAL MISSOURI. THIS SEEMS REASONABLE GIVEN CURRENT TRENDS...AND MAY BE REPRESENTED BY ENHANCED REFLECTIVITY ON KEAX IMAGERY. CURRENT FORECAST HAS THESE THOUGHTS IN MIND...WITH A 1-3 INCH STRIPE OF SNOW ACCUMULATION FROM KC TO KIRKSVILLE...AND 3-6 INCH SNOW TOTALS IN FAR NORTHWEST MISSOURI CLOSER TO 500MB LOW TRACK. LIGHTEST ACCUMULATIONS WILL BE FOUND ON THE SOUTH SIDE OF THE METRO. HAVE CONCERNS THAT SNOW MAY TAKE ON ADDITIONAL CONVECTIVE CHARACTERISTICS TOWARDS SUNSET...GIVEN THETA SURFACE FOLDING ON ETA CROSS SECTION NEAR 700 MB FROM OMAHA TO THE LAKE OF THE OZARKS. WILL WAIT AND SEE SINCE BEST SYNOPTIC SCALE LIFT MAY BE LIFTING NORTHWARD AHEAD OF THIS POTENTIAL INSTABILITY. PORTIONS OF CENTRAL AND WEST CENTRAL MISSOURI MAY SEE PRECIPITATION WIND DOWN BY EARLY EVENING...SO LATER SHIFTS WILL NEED TO MONITOR AND CANCEL ONGOING WARNINGS AS APPROPRIATE. SYSTEM SHOULD FINALLY BEGIN TO WIND DOWN LATE TONIGHT. WIND CHILLS WILL REMAIN BRUTAL THOUGH...WITH READINGS IN THE SINGLE DIGITS TO NEAR 10 BELOW ZERO IN FAR NORTHWEST MISSOURI. HUDSON ONGOING WINTER STORM EXPECTED TO BE EAST OF THE FORECAST AREA BY SUNRISE THURSDAY...HOWEVER EFFECTS WILL STILL BE FELT INTO THE DAY THURSDAY...AS SNOW/ICE COVER WILL KEEP MAX TEMPS THURSDAY IN THE TEENS ACROSS ALL BUT FAR SOUTHERN CWA. HAVE TRENDED TOWARDS LOW END OF GUIDANCE FOR THURS AFTERNOON AS WELL AS FRI MORNING...WHEN TEMPS LOOK TO RUN IN THE SINGLE DIGITS ACROSS NORTHWEST/NORTH CENTRAL MO. SHORTWAVE PROGGED TO TRANSLATE ACROSS REGION FOR FRIDAY. HAVE KEPT FORECAST DRY FOR NOW...ALTHOUGH WARM AIR ADVECTION AHEAD OF SHORTWAVE WILL ALLOW TEMPS TO MODERATE DURING THE DAY FRIDAY. HAVE REMOVED CHANCE POPS FOR SATURDAY...HOWEVER MODELS SUGGEST WESTERN LONGWAVE TO RELOAD FOR EARLY PORTION OF THE UPCOMING WEEK. WENT AHEAD AND INCLUDED CHANCE POPS FOR TUESDAY/WEDNESDAY TIMEFRAME. AT THIS TIME IS APPEARS PRECIP TYPE WILL REMAIN LIQUID. MS 1140 AM WED... UPDATED FORECASTS AND WARNINGS THIS MORNING TO REFLECT EVOLUTION OF SIGNIFICANT WINTER STORM. PRECIPITATION HAS CHANGED OVER TO A SLEET/SNOW MIX IN THE METRO AREA...WITH SNOW TO THE NORTH OF THE CITY. OLATHE CENTER WEATHER SERVICE UNIT REPORTED VISIBILITIES AROUND A HALF MILE IN HEAVY SLEET WITHIN THE PAST HOUR. EXPECT THIS NEXT BATCH OF PRECIPITATION TO REMAIN A MIX OF SLEET AND SNOW BEFORE TURNING OVER TO ALL SNOW THIS AFTERNOON IN FAR WESTERN MISSOURI. POINTS TO THE EAST WILL SEE A MIX OF FREEZING RAIN AND SLEET. AFTER THIS ROUND...A FINAL BLAST OF WINTRY PRECIPITATION APPEARS POSSIBLE PER THE 12Z ETA/GFS MODELS...AS MAIN SHORTWAVE EJECTS INTO THE PLAINS. CONSERVATIVE FORECASTS FROM MODEL/HPC QPF INDICATE A BAND OF 2-4 INCHES OF SNOW MAY FALL LATE THIS AFTERNOON INTO THE EVENING...ROUGHLY ALONG A LINE FROM KANSAS CITY TO KIRKSVILLE. SNOW AND WIND WILL PLAY HAVOC WITH THE EVENING COMMUTE. HAVE ADJUSTED AFTERNOON AND EVENING FORECAST TO REFLECT THIS THINKING...AND ALSO EXTENDED THE ONGOING WINTER STORM WARNINGS ANOTHER FEW HOURS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CST WED JAN 5 2005 ...A ROUND OF ACCUMULATING SNOW LIKELY THIS AFTERNOON AND EVENING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- ADAIR-ANDREW-ATCHISON-BATES-BUCHANAN-CALDWELL-CARROLL-CASS-CHARITON- CLAY-CLINTON-COOPER-DAVIESS-DE KALB-DONIPHAN-GENTRY-GRUNDY-HARRISON- HENRY-HOLT-HOWARD-JACKSON-JOHNSON-LAFAYETTE-LEAVENWORTH-LINN- LIVINGSTON-MACON-MERCER-MIAMI-NODAWAY-PETTIS-PLATTE-PUTNAM-RANDOLPH- RAY-SALINE-SCHUYLER-SULLIVAN-WORTH-WYANDOTTE- INCLUDING THE CITIES OF...ATCHISON...BETHANY...CHILLICOTHE... CLINTON...KANSAS CITY...KANSAS CITY DOWNTOWN AIRPORT...KIRKSVILLE... LAWSON...LEAVENWORTH...MACON...MARYVILLE...MOBERLY...PAOLA... SEDALIA...ST. JOSEPH AND WARRENSBURG 107 PM CST WED JAN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MIXTURE OF SNOW AND SLEET WILL PERSIST IN NORTHWEST AND NORTH CENTRAL MISSOURI...AND EXTREME EASTERN KANSAS THIS AFTERNOON... BEFORE THE PRECIPITATION CHANGES OVER TO ALL SNOW BY LATE AFTERNOON. LOCATIONS ALONG AND EAST OF A LINE FROM BUTLER TO MOBERLY CAN EXPECT PERIODS OF SLEET AND FREEZING RAIN MUCH OF THE AFTERNOON. THESE AREAS CAN EXPECT A CHANGE OVER TO SNOW THIS EVENING. A SECOND SUBSTANTIAL ROUND OF SNOW WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...MAINLY NORTH OF A HARRISONVILLE TO MOBERLY LINE. LOCATIONS FROM KANSAS CITY TO KIRKSVILLE CAN EXPECT ANYWHERE FROM 2 TO 4 INCHES OF SNOW BY MID-EVENING...WHILE LOCATIONS NEAR THE IOWA BORDER MAY RECEIVE 3 TO 6 INCHES. SOME LOCATIONS MAY ALSO SEE LOCALLY HIGHER AMOUNTS...AS SOME OF THE SNOW WILL BECOME CONVECTIVE IN NATURE EARLY THIS EVENING. THE EVENING COMMUTE WILL BE TREACHEROUS WITH THE EXISTING ICE AND SLEET...WITH MODERATE TO OCCASIONALLY HEAVY SNOW POSSIBLE. MOTORISTS ACROSS ALL OF EASTERN KANSAS AND NORTHWESTERN MISSOURI SHOULD EXERCISE CAUTION...AS MANY ROADS REMAIN SLICK AND HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF PRECIPITATION AND ANY ACCUMULATIONS THEY ARE RECEIVING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/EAX (ALL LOWER CASE) HUDSON
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Marais Des Cygnes River at Osawatomie crested at 28.40 feet, or 0.40 of a foot above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438947.